IJPAM: Volume 61, No. 3 (2010)

SWITCHING OF PREDATION ON PREY SPECIES IN
THE PRESENCE OF PREDATOR INTERFERENCE-II

D.R. Owen$^1$, R.P. Jaju$^2$, B.S. Bhatt$^3$
$^{1,3}$Department of Mathematics and Computer Science
Faculty of Science and Agriculture
The University of the West Indies
St. Augustine, REPUBLIC OF TRINIDAD AND TOBAGO
$^1$e-mail: [email protected]
$^3$e-mail: [email protected]
$^2$Department of Computer Science
University of Swaziland
P/B 4, Kwaluseni, KINGDOM OF SWAZILAND
e-mail: [email protected]


Abstract.The effect of predator interference on a predator-prey system where the predator can switch to the most abundant prey species which lives in two different habitats, is considered. This work extends a previous work, by the authors, by using more general predatory interacting functions which are modified Hassel-Varley type functions. Applying the theory to three hypothetical systems, we find Hopf bifurcation points as well as regions of stability and instability.

Received: March 10, 2010

AMS Subject Classification: 92D25

Key Words and Phrases: prey, predator interference, Hassel-Varley, stability, Hopf bifurcation, differential equations

Source: International Journal of Pure and Applied Mathematics
ISSN: 1311-8080
Year: 2010
Volume: 61
Issue: 3